Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Dodge City, KS

June 17, 2011Hamilton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 17, 2011, 7:57 PM MDT for Hamilton County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 7:57 PM MDT (01:57 UTC)
Expired
Jun 17, 2011, 8:45 PM MDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hamilton County, KS

The radar

The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:33 PM MDTHAIL 0.517 N Syracuse, KSWIND GUSTS ESTIMATED AT 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:23 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2689 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WUUS53 KDDC 180157
SVRDDC
KSC075-180245-
/O.NEW.KDDC.SV.W.0115.110618T0157Z-110618T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM MDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN SOUTHWEST KANSAS...

* UNTIL 845 PM MDT

* AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES NORTH OF HOLLY...OR 22 MILES NORTHWEST OF COOLIDGE...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COOLIDGE...
  SYRACUSE...
  MAINLY RURAL AREAS OF HAMILTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3821 10205 3826 10205 3827 10204 3827 10155
      3825 10155 3825 10156 3777 10156 3807 10205
      3820 10205
TIME...MOT...LOC 0157Z 292DEG 43KT 3830 10212
WIND...HAIL 60MPH 1.00IN

$$

18
1 follow-up statement
678 
WWUS53 KDDC 180209
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
909 PM CDT FRI JUN 17 2011

KSC075-180245-
/O.CON.KDDC.SV.W.0115.000000T0000Z-110618T0245Z/
HAMILTON KS-
809 PM MDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HAMILTON COUNTY UNTIL 845 PM MDT...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES
NORTH OF HOLLY...OR 18 MILES NORTH OF COOLIDGE...AND MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...
  MAINLY RURAL AREAS OF NORTHEASTERN HAMILTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3821 10205 3826 10205 3827 10204 3827 10155
      3825 10155 3825 10156 3777 10156 3807 10205
      3820 10205
TIME...MOT...LOC 0209Z 291DEG 34KT 3828 10203
WIND...HAIL 60MPH 1.75IN

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:40 PM MDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 17, 2:40 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI JUN 17 2011

.SYNOPSIS...
CURRENTLY...SKIES ARE PARTLY CLOUDY AND THE KDDC RADAR DEPICTS NO
PRECIPITATION ECHOES. A WEAK AREA OF LOW PRESSURE IS FOUND ACROSS
NORTHWESTERN OKLAHOMA WITH A WARM FRONT EXTENDING EASTWARD TOWARDS
ARKANSAS AND A COLD FRONT EXTENDING SOUTHEAST INTO THE TEXAS
PANHANDLE. ANOTHER WEAK COLD FRONT EXTENDS THROUGH NORTHWESTERN
KANSAS INTO CENTRAL COLORADO. A FEW THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY NEAR DENVER. WINDS ACROSS OUR CWA ARE GENERALLY
FROM THE NORTH ACROSS THE WESTERN TWO THIRDS OF THE CWA WITH WINDS
FROM THE EAST TO SOUTHEAST ACROSS THE EASTERN THIRD OF THE CWA.
TEMPERATURES RANGE FROM THE MID 80S ACROSS NORTHERN PORTIONS OF THE
CWA TO NEAR 100 ACROSS SOUTHEASTERN PORTIONS OF THE CWA. THE WEATHER
PATTERN ALOFT DEPICTS A RIDGE OF HIGH PRESSURE ACROSS THE
MISSISSIPPI VALLEY AND A BROAD TROUGH OF LOW PRESSURE ACROSS THE
NORTHERN ROCKIES AND INTERMOUNTAIN WEST. TWO BRANCHES OF THE JET ARE
OBSERVED WITH ONE EXTENDING THROUGH SOUTHERN ARIZONA...NEW
MEXICO...THE TEXAS PANHANDLE...AND FINALLY INTO WESTERN OKLAHOMA.
THE OTHER BRANCH OF THE JET SWINGS AROUND THE UPPER LEVEL LOW FROM
THE PACIFIC NORTHWEST...THROUGH THE CENTRAL ROCKIES...THEN UP
THROUGH THE NORTHERN PLAINS.

&&

.DISCUSSION...

DAYS 1-2...
THIS AFTERNOON INTO TONIGHT...
AS MENTIONED ABOVE...THUNDERSTORMS HAVE FORMED ALONG THE WEAK COLD
FRONT IN CENTRAL COLORADO. MORE STORMS ARE EXPECTED TO DEVELOP AND
MOVE EASTWARD INTO NORTHWESTERN KANSAS. MOST OF THE THUNDERSTORM
ACTIVITY SHOULD REMAIN NORTH OF OUR CWA BUT A FEW MAY MAKE IT INTO
NORTHERN PORTIONS OF OUR CWA AND I HAVE PLACED A SLIGHT CHANCE OF
THUNDERSTORMS IN THIS AREA OVERNIGHT. WINDS TONIGHT WILL GENERALLY
BE OUT OF THE NORTHEAST AT 10 TO 15 MPH. LOWS TONIGHT WILL RANGE
FROM THE LOWER 60S ACROSS NORTHWESTERN PORTIONS OF THE CWA TO AROUND
70 ACROSS SOUTHEASTERN PORTIONS OF THE CWA.

TOMORROW AND TOMORROW NIGHT...
A SHORTWAVE WILL MOVE OUT OF THE BASE OF THE UPPER LEVEL TROUGH AND
MOVE THROUGH THE ROCKIES AND INTO OUR CWA BY TOMORROW EVENING.
WESTERLY FLOW WILL INCREASE ALOFT AND INDUCE LEE TROUGHING ACROSS
OUR CWA WHICH IN TURN SHOULD INCREASE DEWPOINTS INTO THE 50/60
DEGREE MARK. THE SUBTROPICAL JET LOOKS TO STRENGTHEN AND MOVE BACK TO THE
NORTH LEAVING OUR AREA IN THE LEFT EXIT OF THE JET. A FEW MODELS
HAVE AN MCS ROLLING THROUGH OUR AREA SATURDAY AFTERNOON INTO
SATURDAY EVENING.  A FEW OTHER MODELS HAVE CONVECTION FORMING ACROSS
NORTHERN PORTIONS OF OUR CWA. I HAVE KEPT THE 30 PERCENT POPS IN THE
GRIDS TO REFLECT THIS AS WELL AS ANY OTHER CONVECTION THAT MAY
OCCUR. WINDS TOMORROW WILL BE FROM THE NORTHEAST SHIFTING TO THE
EAST BY TOMORROW EVENING. TEMPERATURES TOMORROW LOOK TO BE IN THE
MID 80S ACROSS NORTHERN PORTIONS OF OUR CWA TO MID 90S ACROSS
SOUTHERN PORTIONS OF OUR CWA.

SUNDAY...
THE AXIS OF THE UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL
ROCKIES ON SUNDAY LEAVING OUR FORECAST AREA UNDER SOUTHWESTERLY
FLOW. A WEAK AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY TO
OUR SOUTH SHOULD MOVE BACK TO THE NORTH AS A WARM FRONT SHIFTING OUR
WINDS BACK TO THE SOUTH. PRECIPITATION CHANCES LOOK TO BE LOW DUE TO
LACK UP LIFT ACROSS THE AREA. TEMPERATURES ON SUNDAY LOOK TO SOAR
ONCE AGAIN INTO THE LOWER 100S IN SOME PLACES. DRY CONDITIONS WILL
ALSO BE FOUND ACROSS WESTERN PORTIONS OF OUR CWA AND A FIRE WATCH
MAY BE NEEDED. I WILL HAVE THE OVERNIGHT SHIFT LOOK AT THE 00Z
MODELS TO SEE IF THIS IS NEEDED.

DAYS 3-7...
DAYS 3-7...

FORECAST CHALLENGE EARLY IN THE EXTENDED WILL BE THE TIMING OF THE
NEXT FRONT AND DRY LINE AND THE SUBSEQUENT MAX TEMPS AND CHANCE FOR
PRECIPITATION. REMARKABLY, BOTH THE GFS AND ECMWF ARE EXTREMELY
SIMILAR BY EARLY NEXT WEEK WITH RESPECT TO THE UPPER FLOW.  BOTH
HAVE A ANOMALOUSLY STRONG MID-LEVEL (50H) CLOSED LOW MOVING INTO
WESTERN NEBRASKA. BUT AS IS TYPICAL FOR STRONG SYSTEMS LOCATED IN
THAT AREA, THE EML WILL SPREAD ACROSS MOST OF THE MY AREA AND THE
HOT AND DRY AIR THAT HAS BEEN PREVALENT ACROSS THE PLAINS THIS
SPRING WILL SPREAD INTO MY CWA.  HOWEVER, IF THE SURFACE FRONT MOVES
WELL INTO MY CWA AS ADVERTISED, THE ONLY AREAS TO GET VERY HOT WILL
BE THE SOUTHEAST AREAS, FROM ROUGHLY DODGE CITY TO MEDICINE LODGE. I
WILL HAVE POPS IN THE MEDICINE LODGE AND PRATT AREAS AS THE BOUNDARY
LAYER MOISTURE SHOULD HANG IN THERE BUT IT APPEARS THE REMAINDER OF
THE AREA WILL HAVE MOISTURE SCORED WELL TO THE EAST WITH DEEP MIXING
OF THE DRY AIR.  THE MODELS HAVE THE UPPER LOW LIFTING
EAST/NORTHEAST AND I CAN'T ARGUE WITH THIS SOLUTION.

AS THE LOW MOVES INTO IA/MN THERE SHOULD BE SEVERAL DAYS OF CAA
BRINGING DOWN HIGH TEMPERATURES WELL INTO THE 80S AND IF THERE IS
ANY STRATOCUMULUS DECK, MAYBE AS LOW AS THE 70S FOR TUESDAY AND
WEDNESDAY.

LEE TROUGHING LATER IN THE WEEK SHOULD BRING A RETURN TO SOUTH OR
EVEN SOUTHEAST SURFACE WINDS AND EVENTUALLY BOUNDARY LAYER
MOISTURE.  HIGH TERRAIN CONVECTION COULD OCCUR LATE IN THE WEEK AND
THIS COULD DRIFT INTO MY COUNTIES DURING THE EVENING HOURS. BUT
SINCE THIS IS STILL 5-7 DAYS OUT THERE IS NO NEED TO GET TOO
AGGRESSIVE WITH GRIDS AT THIS TIME.

&&

.AVIATION...
THE AFTERNOON CUMULUS AND ALTO CUMULUS FIELD FROM HAYS TO DODGE CITY
SHOULD DISSIPATE TOWARDS SUNSET. HOWEVER WITH A RELATIVELY MOISTURE
BOUNDARY LAYER, THERE COULD BE A LOWER DECK DEVELOP BY SUNRISE.
IT'S JUST A POSSIBILITY, BUT NOT ENOUGH CONFIDENCE TO PUT IN THE
TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  90  66 103 /  10  30  30  10
GCK  64  90  64 102 /  20  30  30  10
EHA  63  92  63 102 /  10  20  30   0
LBL  66  93  65 102 /  10  20  30   0
HYS  66  85  64  96 /  20  30  40  20
P28  72  94  70 103 /  10  30  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN42/07/07
Hazardous weather outlook, Jun 17, 2:20 AM MDT, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT FRI JUN 17 2011

KSZ030-031-043>046-061>066-074>081-084>090-180830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
320 AM CDT FRI JUN 17 2011 /220 AM MDT FRI JUN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

MARGINAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS EXTREME SOUTHWESTERN
AND SOUTH CENTRAL KANSAS FROM ELKHART TO LIBERAL AS THIS AREA WILL BE
THE WARMEST AHEAD OF AN APPROACHING COLD FRONT. OUTDOOR BURNING IS
DISCOURAGED IN THIS AREA.

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE
WEST OF A LINE FROM LIBERAL TO HAYS. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. A FEW ISOLATED REPORTS OF MARGINAL SEVERE WINDS AND
SEVERE HAIL IS POSSIBLE IN THE STRONGER THUNDERSTORMS...BUT THE OVERALL
PROBABILITY FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH TUESDAY. SEVERE WEATHER IS A POSSIBILITY OVER THE WEEKEND
WITH THE MAIN THREATS BEING HAIL AND WIND. THERE IS NOT ENOUGH
CONFIDENCE TO ASCERTAIN THE SEVERE THREAT AT THIS POINT PAST THE
WEEKEND. PLEASE CONTINUE TO MONITOR FUTURE FORECAST UPDATES.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AND MONDAY
FROM DODGE CITY WEST TO THE COLORADO BORDER AS TEMPERATURES WARM
UP AND RELATIVE HUMIDITIES DROP. OUTDOOR BURNING IS DISCOURAGED ON
THESE DAYS FOR THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

36

In the hours before

Local storm report, Jun 17, 2:20 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TORNADO          10 SE BEELER            38.34N 100.07W
06/16/2011                   NESS               KS   EMERGENCY MNGR

            THE TORNADO ENDED AT 555PM CDT. AT 38.349N AND 100.055W.
            MINOR DAMAGE WAS DONE TO A RESIDENTIAL HOUSE AND MODERATE
            DAMAGE TO A LARGE METAL OUTBUILDING.

0932 PM     TSTM WND GST     5 WSW KINSLEY           37.89N 99.50W
06/16/2011  E65.00 MPH       EDWARDS            KS   PUBLIC

&&

MSCOTT
Local storm report, Jun 17, 2:24 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
06/16/2011  M61.00 MPH       FINNEY             KS   ASOS

0520 PM     TSTM WND GST     3 N HOWELL              37.82N 100.18W
06/16/2011  M70.00 MPH       FORD               KS   PUBLIC

0545 PM     HAIL             MULLINVILLE             37.59N 99.47W
06/16/2011  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

0552 PM     TORNADO          10 SE BEELER            38.34N 100.07W
06/16/2011                   NESS               KS   EMERGENCY MNGR

            THE TORNADO ENDED AT 555PM CDT. AT 38.349N AND 100.055W.
            MINOR DAMAGE WAS DONE TO A RESIDENTIAL HOUSE AND MODERATE
            DAMAGE TO A LARGE METAL OUTBUILDING.

0555 PM     TSTM WND GST     2 NNE DODGE CITY        37.78N 100.00W
06/16/2011  M61.00 MPH       FORD               KS   NWS EMPLOYEE

0600 PM     TSTM WND GST     9 S DIGHTON             38.35N 100.45W
06/16/2011  E60.00 MPH       LANE               KS   PUBLIC

0610 PM     HAIL             2 NW CULLISON           37.65N 98.94W
06/16/2011  E1.00 INCH       PRATT              KS   PUBLIC

0610 PM     TSTM WND GST     2 NW CULLISON           37.65N 98.94W
06/16/2011  E60.00 MPH       PRATT              KS   PUBLIC

0620 PM     HAIL             4 ESE CROFT             37.47N 98.93W
06/16/2011  E0.75 INCH       BARBER             KS   TRAINED SPOTTER

            ONLY A FEW HAIL STONES FELL.

0626 PM     HAIL             4 ESE CROFT             37.46N 98.92W
06/16/2011  E0.88 INCH       BARBER             KS   PUBLIC

0627 PM     HAIL             3 SE BAZINE             38.42N 99.65W
06/16/2011  E1.00 INCH       NESS               KS   PUBLIC

0635 PM     HAIL             ENE ALEXANDER           38.47N 99.55W
06/16/2011  E0.75 INCH       RUSH               KS   TRAINED SPOTTER

0638 PM     HAIL             5 NW COATS              37.56N 98.89W
06/16/2011  E1.00 INCH       PRATT              KS   TRAINED SPOTTER

0640 PM     TSTM WND GST     3 NNW ISABEL            37.50N 98.57W
06/16/2011  M68.00 MPH       PRATT              KS   TRAINED SPOTTER

0643 PM     HAIL             5 SSE KINSLEY           37.86N 99.39W
06/16/2011  E1.50 INCH       EDWARDS            KS   TRAINED SPOTTER

0644 PM     HAIL             2 WNW COATS             37.52N 98.86W
06/16/2011  E1.75 INCH       PRATT              KS   TRAINED SPOTTER

0645 PM     TSTM WND GST     1 NNW BURDETT           38.20N 99.53W
06/16/2011  E60.00 MPH       PAWNEE             KS   TRAINED SPOTTER

0652 PM     HAIL             5 N COATS               37.59N 98.82W
06/16/2011  E1.50 INCH       PRATT              KS   TRAINED SPOTTER

0657 PM     TSTM WND GST     2 S VICTORIA            38.82N 99.14W
06/16/2011  E65.00 MPH       ELLIS              KS   STORM CHASER

            WINDS WERE ESTIMATED AT 60 TO 70 MPH.

0659 PM     TSTM WND GST     6 NNE ISABEL            37.54N 98.51W
06/16/2011  M70.00 MPH       PRATT              KS   TRAINED SPOTTER

0701 PM     HAIL             SPEARVILLE              37.85N 99.75W
06/16/2011  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

0702 PM     TSTM WND DMG     E CULLISON              37.63N 98.90W
06/16/2011                   PRATT              KS   TRAINED SPOTTER

            A CARPORT AND FLAGPOLE WERE BLOWN DOWN IN THE CITY OF
            CULLISON.

0715 PM     TSTM WND DMG     3 NW HAYS               38.91N 99.36W
06/16/2011                   ELLIS              KS   EMERGENCY MNGR

            A SEMI WAS BLOWN OVER AT EXIT 157 ON INTERSTATE 70.
            SEVERAL HIGHWAY SIGNS WERE BLOWN DOWN, AND THE ROOF RACK
            WAS BLOWN FROM A SPORT UTILITY VEHICLE.

0716 PM     TSTM WND GST     2 E DODGE CITY          37.76N 99.97W
06/16/2011  M60.00 MPH       FORD               KS   ASOS

0716 PM     TSTM WND GST     2 ENE CAIRO             37.65N 98.50W
06/16/2011  E70.00 MPH       PRATT              KS   TRAINED SPOTTER

0717 PM     TSTM WND GST     3 E CAIRO               37.64N 98.49W
06/16/2011  M70.00 MPH       PRATT              KS   TRAINED SPOTTER

0759 PM     HAIL             6 SSE IUKA              37.66N 98.68W
06/16/2011  E1.75 INCH       PRATT              KS   EMERGENCY MNGR

0800 PM     HAIL             5 ESE KINSLEY           37.89N 99.33W
06/16/2011  E0.88 INCH       EDWARDS            KS   PUBLIC

0805 PM     HAIL             3 WSW PRESTON           37.74N 98.61W
06/16/2011  E0.88 INCH       PRATT              KS   EMERGENCY MNGR

0817 PM     HAIL             MULLINVILLE             37.59N 99.47W
06/16/2011  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

            HEAVY RAIN AND QUARTER SIZED HAIL WAS REPORTED.

0817 PM     HAIL             4 NNW CAIRO             37.70N 98.56W
06/16/2011  E1.50 INCH       PRATT              KS   STORM CHASER

0820 PM     TSTM WND DMG     5 S SPEARVILLE          37.78N 99.75W
06/16/2011                   FORD               KS   PUBLIC

            WIND DAMAGE INCLUDED A SHED LOST, FUEL TANKS DAMAGED, THE
            SIDING STRIPPED FROM A CIRCULAR SHED, SEVERAL LARGE 50
            YEAR OLD CEDAR TREES DOWNED AND TRACTORS MOVED.

0825 PM     TSTM WND GST     5 NNW CENTERVIEW        37.87N 99.30W
06/16/2011  E60.00 MPH       EDWARDS            KS   PUBLIC

            AT LEAST 8 INCH DIAMETER TREE LIMBS BLOWN DOWN.

0830 PM     FUNNEL CLOUD     6 WSW GREENSBURG        37.58N 99.39W
06/16/2011                   KIOWA              KS   TRAINED SPOTTER

            THE FUNNEL LASTED FOR TWO MINUTES BEFORE DISSIPATING.

0830 PM     TSTM WND GST     3 S BURDETT             38.15N 99.53W
06/16/2011  E65.00 MPH       PAWNEE             KS   PUBLIC

0830 PM     TSTM WND GST     E CULLISON              37.63N 98.90W
06/16/2011  E60.00 MPH       PRATT              KS   TRAINED SPOTTER

0835 PM     HAIL             6 SSW CENTERVIEW        37.73N 99.32W
06/16/2011  E1.50 INCH       KIOWA              KS   LAW ENFORCEMENT

0845 PM     TSTM WND GST     4 SSW DILLWYN           37.92N 98.89W
06/16/2011  E60.00 MPH       STAFFORD           KS   PUBLIC

0847 PM     TSTM WND GST     2 NE PRATT              37.67N 98.71W
06/16/2011  E65.00 MPH       PRATT              KS   TRAINED SPOTTER

0847 PM     HAIL             PRATT                   37.65N 98.74W
06/16/2011  E0.88 INCH       PRATT              KS   EMERGENCY MNGR

0848 PM     TSTM WND GST     1 S CULLISON            37.62N 98.91W
06/16/2011  M64.00 MPH       PRATT              KS   TRAINED SPOTTER

0851 PM     TSTM WND GST     1 SW PRESTON            37.75N 98.57W
06/16/2011  E60.00 MPH       PRATT              KS   EMERGENCY MNGR

0852 PM     TSTM WND GST     3 NW COLDWATER          37.29N 99.38W
06/16/2011  M54.00 MPH       COMANCHE           KS   LAW ENFORCEMENT

0902 PM     HAIL             PRESTON                 37.76N 98.56W
06/16/2011  E1.75 INCH       PRATT              KS   TRAINED SPOTTER

0902 PM     TSTM WND GST     PRESTON                 37.76N 98.56W
06/16/2011  E70.00 MPH       PRATT              KS   TRAINED SPOTTER

0903 PM     TSTM WND DMG     PRATT                   37.65N 98.74W
06/16/2011                   PRATT              KS   EMERGENCY MNGR

            A TEN TO TWELVE INCH DIAMETER TREE WAS BLOWN DOWN. FOUR
            TO FIVE INCH DIAMETER TREE LIMBS WERE BLOWN DOWN. A HOTEL
            SIGN WAS BLOWN DOWN. THIS DAMAGE OCCURRED IN THE WEST
            PART OF THE CITY OF PRATT.

0904 PM     TSTM WND GST     3 SSW HAVILAND          37.58N 99.12W
06/16/2011  E70.00 MPH       KIOWA              KS   TRAINED SPOTTER

0904 PM     HAIL             3 SSW HAVILAND          37.58N 99.12W
06/16/2011  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

0909 PM     HAIL             HAVILAND                37.62N 99.11W
06/16/2011  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

0913 PM     TSTM WND GST     3 ENE CROFT             37.51N 98.94W
06/16/2011  E70.00 MPH       PRATT              KS   EMERGENCY MNGR

0928 PM     TSTM WND GST     COATS                   37.51N 98.82W
06/16/2011  E90.00 MPH       PRATT              KS   EMERGENCY MNGR

            BLEW VEHICLE OFF THE ROAD...LIGHT POLES KNOCKED DOWN.

0931 PM     TSTM WND DMG     PRATT                   37.65N 98.74W
06/16/2011                   PRATT              KS   TRAINED SPOTTER

            SPOTTER REPORTING SEVERAL 4 INCH TREE BRANCHES KNOCKED
            DOWN ON STREET.

0932 PM     TSTM WND GST     5 WSW KINSLEY           37.89N 99.50W
06/16/2011  E65.00 MPH       EDWARDS            KS   PUBLIC

0938 PM     TSTM WND GST     4 N COATS               37.57N 98.82W
06/16/2011  M80.00 MPH       PRATT              KS   EMERGENCY MNGR

1005 PM     TSTM WND DMG     2 W COATS               37.51N 98.86W
06/16/2011                   PRATT              KS   TRAINED SPOTTER

            IRRIGATION SYSTEM BLOWN OVER AT SW 70TH AVE AND 90TH
            STREET.

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:31 PM MDTSevere Thunderstorm WarningDDCScott59 min
Jun 17, 8:41 PM MDTSevere Thunderstorm WarningDDCHamilton, Kearny49 min
Jun 17, 9:12 PM MDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott63 min
Jun 17, 9:22 PM MDTSevere Thunderstorm WarningDDCLane, Scott38 min
Jun 17, 9:38 PM MDTSpecial Weather StatementDDCGrant, Haskell37 min
Jun 17, 9:58 PM MDTSpecial Weather StatementDDCHamilton47 min
Jun 17, 10:02 PM MDTSevere Thunderstorm WarningDDCHamilton43 min
Jun 17, 10:10 PM MDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman, Lane, Ness and 1 more65 min
Jun 17, 10:35 PM MDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton40 min
Jun 17, 10:42 PM MDTSevere Thunderstorm WarningDDCFord, Gray48 min
Jun 17, 11:11 PM MDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush47 min
Jun 17, 11:14 PM MDTSevere Thunderstorm WarningDDCFinney, Haskell, Kearny46 min
Jun 17, 11:24 PM MDTSpecial Weather StatementDDCTrego51 min
Jun 17, 11:27 PM MDTSevere Thunderstorm WarningDDCFord17 min
Jun 17, 11:52 PM MDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford68 min
Jun 17, 11:58 PM MDTSpecial Weather StatementDDCPawnee, Rush47 min
Jun 18, 12:30 AM MDTSevere Thunderstorm WarningDDCEllis, Rush45 min
Jun 18, 2:07 AM MDTFire Weather WatchDDCClark, Finney, Ford, Grant, Gray, Hamilton and 8 more13 hr
Jun 18, 2:50 PM MDTRed Flag WarningDDCClark, Comanche, Edwards, Finney, Ford, Grant and 12 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.